Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Heart rate increase after fusion...even 2 weeks later??

sarajossarajo Posts: 39
edited 06/11/2012 - 7:42 AM in Back Surgery and Neck Surgery
I had my fusion over 2 weeks ago, and my spondylolithesis fixed. Well on the 2nd day after surgery, during my walk in the hall with the PT people, my heartrate jumped to 158 and my blood pressure skyrocked too. The docs there thought the anastesia brought it on or maybe combined with a panic attack, which i had never had before. (note I was not panicked...very calm)


I am 33 yrs old and very healthy, non smoker. I always have a very low low blood pressure and heartrate in the 60's or so. Everytime I go to rite aid now I check my blood pressure. It borders on the HIGH normal since the surgery, and my heartrate is 109-111 everytime. I dont understand. I do not run to the blood pressure machine lol. I have my mom take hers after me, and her heartrate is in the 60's. What is going on. The last time I took my heartrate, I was overdue for percocet by over an hour, so I dont think it is that. Any ideas?
advertisement

Comments

  • Pain can cause your blood pressure to go up, I've had that happen before. I would talk to your doctor. ;)
  • Just from my experience, it could easily be the meds. The fact that you were overdue for the perc may have contributed. I had issues with my heart rate and blood pressure kind of bouncing around for a few weeks after surgery. I had the worst withdrawals after they switched me from the morphine pump to the percocet. I had to take the percocet very regularly, and I was mostly taking it to control withdrawals...not my pain. I weaned myself off all meds by week 4 but not without dealing with lots of fun withdrawal symptoms!

    Just my 2 cents, but as always if it keeps up it's probably worth mentioning to your doc.
  • dilaurodilauro ConnecticutPosts: 10,060
    raise your blood pressure and heart rate. Many people in chronic pain and severe pain will have elevated numbers.

    Still, if this has continued for more than a few days and is NOT like your norms, I would contact your doctor to discuss this.

    Always better to be safe, especially when it comes to your heart
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • was at walmart and in an electric cart the entire time. Had one perc, and that is all. Was having a really good day pain wise. Feeling good, not very stressed...felt good to get out of the house with my sister in law! Anyway, results were a bit high again... especially my heartrate.

    HR= 113
    BP= 118/82
  • dilaurodilauro ConnecticutPosts: 10,060
    Pain medications as well as other medications that spinal patients take ( Muscle relaxers, Nerve medications ) can cause some of our normal signs to become abnormal.

    Your Blood Pressure sounds fine, your Heart Rate is a bit up.
    Is this happening all day long?

    Stress and just knowing some of these vital signs became a Catch-22 situation. When you have more pain, the vital signs will start to go up. And when you know that, you want those to go back to normal, which can create another stressor.

    I wish I could tell you an easy way to make this all correct.

    Please do not ignore these signs, it is something that does warrant a call to your doctor.

    Good luck and start thinking about only good thoughts.
    Your babies, all the things in the world you love.

    Take care and do continue to update us on this situation. If you dont want to post everything, by all means, use the private message (as we started together) as another means of communication
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • my hr after 2 percocet is 134. I took it 5 times and it is consistant. I am lying in bed, very rested and relaxed. So I conclude it is a side effect of the percocet for me. No wonder I cant get to sleep well lol! I take two before bed since at the end of the day I am my sore-est! I will call my doc first thing tomorrow. I think they will put me on something else unless a 134 resting heartrate is not a concern... what do you all think?
advertisement
Sign In or Register to comment.